Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 117, NWS Quad Cities, IA

June 17, 2017Hancock County, Henderson County, Illinois; 4 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 17, 2017, 7:27 PM CDT for Hancock County, Henderson County, Illinois; 4 counties in Iowa. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2017, 7:27 PM CDT (00:27 UTC)
Expired
Jun 17, 2017, 8:15 PM CDT
In force
48 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

Counties Des Moines County, IA, Henry County, IA, Lee County, IA, Van Buren County, IA, Hancock County, IL, Henderson County, IL

The radar

The Quad Cities radar (KDVN), 128 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 7:27 PM CDTTSTM WND DMG4 Sw Stockport, IADELAYED REPORT. TIME ESTIMATED FROM RADAR. LARGE TREE DOWN BLOCKING DRIVEWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 5:39 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.5 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2017-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 606 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2017-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
606 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1403 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.1
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted.

492 
WUUS53 KDVN 180027
SVRDVN
ILC067-071-IAC057-087-111-177-180130-
/O.NEW.KDVN.SV.W.0117.170618T0027Z-170618T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
727 PM CDT SAT JUN 17 2017

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  North central Hancock County in west central Illinois...
  Southwestern Henderson County in west central Illinois...
  Southwestern Henry County in southeastern Iowa...
  Southwestern Des Moines County in southeastern Iowa...
  Northeastern Van Buren County in southeastern Iowa...
  Lee County in southeastern Iowa...

* Until 830 PM CDT

* At 727 PM CDT, a severe thunderstorm was located near Stockport, or
  10 miles northeast of Keosauqua, moving east at 50 mph.

  HAZARD...70 mph wind gusts and ping pong ball size hail. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           considerable tree damage. Wind damage is also likely to 
           mobile homes, roofs, and outbuildings. 

* Locations impacted include...
  Fort Madison, West Point, Dallas City, Donnellson, Salem, Carman,
  Stockport, Hillsboro, Franklin, St. Paul, Colusa, Adrian, Pilot
  Grove, Burnside, Niota, Disco, Denmark, Bentonsport/Vernon, Lomax
  and Houghton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4075 9193 4090 9187 4090 9176 4071 9097
      4048 9108
TIME...MOT...LOC 0027Z 287DEG 43KT 4081 9179 

HAIL...1.50IN
WIND...70MPH
 
$$

08
6 follow-up statements
037 
WWUS53 KDVN 180034
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
734 PM CDT SAT JUN 17 2017

ILC067-071-IAC057-087-111-177-180130-
/O.CON.KDVN.SV.W.0117.000000T0000Z-170618T0130Z/
Hancock IL-Henderson IL-Henry IA-Des Moines IA-Van Buren IA-Lee IA-
734 PM CDT SAT JUN 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTH CENTRAL HANCOCK...SOUTHWESTERN HENDERSON...SOUTHWESTERN
HENRY...SOUTHWESTERN DES MOINES...NORTHEASTERN VAN BUREN AND LEE
COUNTIES...

At 734 PM CDT, a severe thunderstorm was located near Hillsboro, or
13 miles east of Keosauqua, moving east at 40 mph.

HAZARD...70 mph wind gusts and ping pong ball size hail. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

Locations impacted include...
Fort Madison, West Point, Dallas City, Donnellson, Salem, Carman,
Stockport, Hillsboro, Franklin, St. Paul, Colusa, Adrian, Pilot
Grove, Burnside, Niota, Disco, Denmark, Bentonsport/Vernon, Lomax and
Houghton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4075 9193 4090 9187 4090 9176 4071 9097
      4048 9108
TIME...MOT...LOC 0034Z 288DEG 35KT 4078 9172 

HAIL...1.50IN
WIND...70MPH
 
$$

08
569 
WWUS53 KDVN 180040
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
740 PM CDT SAT JUN 17 2017

ILC067-071-IAC057-087-111-177-180130-
/O.CON.KDVN.SV.W.0117.000000T0000Z-170618T0130Z/
Hancock IL-Henderson IL-Henry IA-Des Moines IA-Van Buren IA-Lee IA-
740 PM CDT SAT JUN 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTH CENTRAL HANCOCK...SOUTHWESTERN HENDERSON...SOUTHWESTERN
HENRY...SOUTHWESTERN DES MOINES...NORTHEASTERN VAN BUREN AND LEE
COUNTIES...

At 740 PM CDT, a severe thunderstorm was located near Pilot Grove, or
14 miles south of Mount Pleasant, moving east at 50 mph.

HAZARD...70 mph wind gusts and ping pong ball size hail. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

Locations impacted include...
Fort Madison, West Point, Dallas City, Donnellson, Salem, Carman,
Stockport, Hillsboro, Franklin, St. Paul, Colusa, Adrian, Pilot
Grove, Burnside, Niota, Disco, Denmark, Bentonsport/Vernon, Lomax and
Houghton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4075 9193 4090 9187 4090 9176 4071 9097
      4048 9108
TIME...MOT...LOC 0040Z 287DEG 43KT 4076 9163 

HAIL...1.50IN
WIND...70MPH
 
$$

08
875 
WWUS53 KDVN 180042
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
742 PM CDT SAT JUN 17 2017

ILC067-071-IAC057-087-111-177-180130-
/O.CON.KDVN.SV.W.0117.000000T0000Z-170618T0130Z/
Hancock IL-Henderson IL-Henry IA-Des Moines IA-Van Buren IA-Lee IA-
742 PM CDT SAT JUN 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTH CENTRAL HANCOCK...SOUTHWESTERN HENDERSON...SOUTHWESTERN
HENRY...SOUTHWESTERN DES MOINES...NORTHEASTERN VAN BUREN AND LEE
COUNTIES...

At 742 PM CDT, a severe thunderstorm was located near Pilot Grove, or
14 miles south of Mount Pleasant, moving east at 50 mph.

HAZARD...70 mph wind gusts and ping pong ball size hail. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

Locations impacted include...
Fort Madison, West Point, Dallas City, Donnellson, Salem, Carman,
Stockport, Hillsboro, Franklin, St. Paul, Colusa, Adrian, Pilot
Grove, Burnside, Niota, Disco, Denmark, Bentonsport/Vernon, Lomax and
Houghton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4075 9193 4090 9187 4090 9176 4071 9097
      4048 9108
TIME...MOT...LOC 0042Z 287DEG 43KT 4075 9159 

HAIL...1.50IN
WIND...70MPH
 
$$

08
535 
WWUS53 KDVN 180051
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
751 PM CDT SAT JUN 17 2017

IAC177-180101-
/O.CAN.KDVN.SV.W.0117.000000T0000Z-170618T0130Z/
Van Buren IA-
751 PM CDT SAT JUN 17 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VAN BUREN COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has Therefore, 
the warning has been cancelled.

A severe thunderstorm watch remains in effect until 100 AM CDT for
west central Illinois...and southeastern Iowa.

LAT...LON 4068 9172 4089 9172 4071 9097 4048 9108
TIME...MOT...LOC 0051Z 287DEG 43KT 4072 9145 

$$

ILC067-071-IAC057-087-111-180130-
/O.CON.KDVN.SV.W.0117.000000T0000Z-170618T0130Z/
Hancock IL-Henderson IL-Henry IA-Des Moines IA-Lee IA-
751 PM CDT SAT JUN 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTH CENTRAL HANCOCK...SOUTHWESTERN HENDERSON...SOUTHWESTERN
HENRY...SOUTHWESTERN DES MOINES AND LEE COUNTIES...

At 751 PM CDT, a severe thunderstorm was located over West Point, or
8 miles northwest of Fort Madison, moving east at 50 mph.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations impacted include...
Fort Madison, West Point, Dallas City, Donnellson, Salem, Carman,
Hillsboro, Franklin, St. Paul, Colusa, Adrian, Pilot Grove, Burnside,
Niota, Disco, Denmark, Lomax, Houghton, Pontoosuc and Welter
Recreation Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4068 9172 4089 9172 4071 9097 4048 9108
TIME...MOT...LOC 0051Z 287DEG 43KT 4072 9145 

HAIL...1.00IN
WIND...70MPH
 
$$

08
110 
WWUS53 KDVN 180101
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
801 PM CDT SAT JUN 17 2017

IAC057-087-180110-
/O.CAN.KDVN.SV.W.0117.000000T0000Z-170618T0130Z/
Henry IA-Des Moines IA-
801 PM CDT SAT JUN 17 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HENRY AND
SOUTHWESTERN DES MOINES COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 100 AM CDT for
west central Illinois...and southeastern Iowa.

LAT...LON 4068 9172 4081 9172 4081 9142 4077 9129
      4075 9128 4075 9125 4071 9118 4072 9116
      4070 9114 4070 9111 4074 9111 4071 9097
      4048 9108
TIME...MOT...LOC 0100Z 287DEG 43KT 4069 9130 

$$

ILC067-071-IAC111-180130-
/O.CON.KDVN.SV.W.0117.000000T0000Z-170618T0130Z/
Hancock IL-Henderson IL-Lee IA-
801 PM CDT SAT JUN 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTH CENTRAL HANCOCK...SOUTHWESTERN HENDERSON AND LEE
COUNTIES...

At 800 PM CDT, a severe thunderstorm was located near Denmark, or
near Fort Madison, moving east at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Fort Madison, West Point, Dallas City, Donnellson, Franklin, St.
Paul, Colusa, Adrian, Pilot Grove, Burnside, Niota, Disco, Denmark,
Lomax, Houghton, Pontoosuc, Lee County Fairgrounds, Sawyer, Wever and
Primrose.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4068 9172 4081 9172 4081 9142 4077 9129
      4075 9128 4075 9125 4071 9118 4072 9116
      4070 9114 4070 9111 4074 9111 4071 9097
      4048 9108
TIME...MOT...LOC 0100Z 287DEG 43KT 4069 9130 

HAIL...1.00IN
WIND...60MPH
 
$$

08
938 
WWUS53 KDVN 180115
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
815 PM CDT SAT JUN 17 2017

IAC111-ILC067-071-180125-
/O.CAN.KDVN.SV.W.0117.000000T0000Z-170618T0130Z/
Hancock IL-Henderson IL-Lee IA-
815 PM CDT SAT JUN 17 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HANCOCK...
SOUTHWESTERN HENDERSON AND LEE COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

A severe thunderstorm watch remains in effect until 100 AM CDT for
west central Illinois...and southeastern Iowa.

LAT...LON 4068 9172 4081 9172 4081 9142 4077 9129
      4075 9128 4075 9125 4071 9118 4072 9116
      4070 9114 4070 9111 4074 9111 4071 9097
      4048 9108
TIME...MOT...LOC 0114Z 287DEG 43KT 4064 9107 

$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:54 PM CDT, 33 minutes earlier.

Area forecast discussion, Jun 17, 6:54 PM CDT, 33 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
654 PM CDT Sat Jun 17 2017

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 312 PM CDT Sat Jun 17 2017

At 19Z water vapor imagery indicated a potent shortwave trough
over western south Dakota which was moving into and flattening out
the ridge over the upper Midwest. Plentiful cloud cover was seen
ahead of this trough across Iowa as a front was settled in from
south central Iowa into northern Illinois. A few showers had
developed along this boundary by mid afternoon, with areas to the
south seeing an extensive cumulus field.

&&

.SHORT TERM...(This Evening through Sunday)
ISSUED AT 312 PM CDT Sat Jun 17 2017

Today's forecast focus is on thunderstorm chances yet this
afternoon and this evening. Beyond this evening, cooler weather is
in store for the area following the passage of a cold front.

The frontal boundary that is currently located from south central
Iowa through near KCID to KRFD will be the focus of thunderstorm
activity over the next 6 hours.

The shortwave trough over South Dakota will quickly shift east
into Iowa through 06Z tonight. Ahead of this disturbance, deep
layer shear will increase as has been ongoing already across the
region as 19Z mesoanalysis from SPC indicates 0-6km shear values
now approaching 40kts across much of Iowa from 20kts as was being
measured earlier today. Still questioning when the cap will break
to see if storms can tap into the 2000-3500 J/kg of surface based
CAPE. Forecast soundings indicate this will occur around 21Z.
Assuming this plays out and initiation occurs in the next several
hours thoughts are that cells will be able to organize and
strengthen, keeping a severe threat for the southeast 1/3 to 1/2
of the forecast area. How widespread the threat will be remains to
be seen as cells may be more isolated to scattered in nature.

Later this evening as the shortwave moves closer bringing more
significant forcing, activity will likely increase, but by this
time, the front will have moved south far enough and low level
forcing is focused into portions of Missouri into western to
southwest Illinois, so expectations are for the large line of
significant to severe storms that develops to be south of the
forecast area. While an isolated tornado cannot be ruled out, the
primary threats with these storms will be damaging winds and
large hail.

If the initial storms are slower moving or if
there are any training storms, there is potential for heavy rain
as precipitable water values of 1.7 to 1.9 inches are being
observed in the area of concern.

After the front moves through, the airmass will be much changed
with much cooler and drier air taking residence over the area.
Look for highs only in the mid 70s to around 80 degrees with
dewpoints dropping into the 50s and low 60s to make tomorrow feel
much different than the past week. There will be another impulse
of mid-level energy moving across the region on Sunday late
morning through afternoon, so may see enough lift to get some
isolated to scattered showers. Don't expect much rainfall with any
of this activity, but is enough of a chance to add in a mention of
rain and perhaps an isolated thunderstorm in the afternoon.

.LONG TERM...(Sunday Night through Saturday)
ISSUED AT 312 PM CDT Sat Jun 17 2017

A cool down will be seen for the start of the work week with
temperatures rising back to or above normal the second half of the
week. The overall pattern will see numerous disturbances moving
through in the flow aloft that have the potential to create
periods of active weather.

Quiet and dry conditions will be seen Sunday night as high pressure
quickly moves through the Midwest.

On Monday, an upper level disturbance will move through the area.
Moisture is somewhat limited but there may be just enough to
generate some showers and a few thunderstorms. Temperatures will
average below normal.

Monday night looks to be quiet as another high pressure quickly
moves through the Midwest.

Another fast moving upper level disturbance will move through the
area on Tuesday. Moisture is very limited and the forcing is weak.
However, daytime heating may be just enough to generate some rain
showers.

Tuesday night on...

Tuesday night quiet and dry conditions will be seen across the area
as another high pressure moves through the Midwest.

On Wednesday, mainly dry conditions will be seen across the area. A
weak disturbance will move through in the flow aloft. The model
consensus has a slight chance to chance pops for areas north of
highway 30.

Wednesday night/Thursday, a more substantial upper level disturbance
will move through the area in combination with returning moisture.
Internally, the models are suggesting an organized thunderstorm
complex will develop across Iowa and move generally east or east
northeast. Where the thunderstorm complex develops and tracks will
be the key to the overall forecast. Right now the model consensus
has chance to likely pops for Wednesday night and slight chance pops
in the far east and south on Thursday for lingering precipitation.

Thursday night into Friday night the models diverge somewhat on
their respective solutions as to what will occur. There is loose
agreement that several rounds of rain will be possible in the form
of organized thunderstorm complexes. Right now the model consensus
has slight chance to chance pops for the entire area.

On Saturday, the model consensus has dry conditions for the area as
high pressure moves through the Midwest.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday Evening)
ISSUED AT 650 PM CDT Sat Jun 17 2017

Brief preiods of MVFR conditions are possible until 18/04Z mostly at
MLI and BRL terminals due to thunderstorms. Skies will clear with northwest
and VFR conditions at all terminals by around daybreak or earlier as
a cool front passes with winds gusting 10 to 20 kts during the day
on Sunday.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

SYNOPSIS...Brooks
SHORT TERM...Brooks
LONG TERM...08
AVIATION...Nichols
Hazardous weather outlook, Jun 17, 10:27 AM CDT, 9 hours before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
1027 AM CDT Sat Jun 17 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-181530-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
1027 AM CDT Sat Jun 17 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

The Storm Prediction Center has an enhanced risk of severe
thunderstorms south of a Wayland, Missouri to Roseville, Illinois
line. To the north of this line there is a slight risk. A rather
strong cold front will be pushing southeast across the area late
this afternoon and evening, providing the trigger for severe
thunderstorms. The primary threat will be very damaging winds up
to 80 mph, hail up to golf ball size and isolated tornadoes. A
secondary threat is isolated flash flooding, especially in
locations that have received heavy rainfall the past couple of
days.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Wednesday night through Friday, periodic rounds of thunderstorms
are expected with a quasi-stationary frontal boundary over the
Midwest. There is the potential for severe thunderstorms but there
is low confidence in timing of these storms this far out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible from 3 pm to 11 pm this afternoon
and evening generally in areas south of a Sigourney, Iowa to
Clinton, Iowa to Milledgeville, Illinois line.

Brooks

In the hours before

Local storm report, Jun 17, 6:56 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
656 PM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HEAVY RAIN       2 NE FREEPORT           42.31N 89.61W
06/17/2017  M1.00 INCH       STEPHENSON         IL   TRAINED SPOTTER

            OCCURRED IN 20 MIN.

&&

BROOKS
Local storm report, Jun 17, 7:05 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
705 PM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HEAVY RAIN       3 ENE ROCK FALLS        41.80N 89.64W
06/17/2017  M1.41 INCH       WHITESIDE          IL   TRAINED SPOTTER

            TOTAL IN 30 MINTUES

&&

DC
Local storm report, Jun 17, 7:14 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
714 PM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     HAIL             NNE MEMPHIS             40.46N 92.17W
06/17/2017  M0.25 INCH       SCOTLAND           MO   TRAINED SPOTTER

&&

GROSS
Local storm report, Jun 17, 7:20 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
720 PM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             MEMPHIS                 40.46N 92.17W
06/17/2017  M1.25 INCH       SCOTLAND           MO   TRAINED SPOTTER

&&

GROSS
Local storm report, Jun 17, 7:21 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
721 PM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HEAVY RAIN       1 ENE NEW WINDSOR       41.20N 90.44W
06/17/2017  M1.91 INCH       HENRY              IL   TRAINED SPOTTER

            RAIN FELL IN 40 MINUTES.

&&

DC
Local storm report, Jun 17, 7:22 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
722 PM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     HAIL             MEMPHIS                 40.46N 92.17W
06/17/2017  E1.75 INCH       SCOTLAND           MO   TRAINED SPOTTER

&&

GROSS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:53 PM CDTSevere Thunderstorm WarningDVNHancock52 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.